Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 112, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 28, 2013, 12:55 PM EDT for Muskingum County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2013, 12:55 PM EDT (16:55 UTC)
- Expired
- Jun 28, 2013, 1:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
County Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:19 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 28, 11:19 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1119 AM EDT FRI JUN 28 2013 .SYNOPSIS... A BROAD UPPER-LEVEL LOW PRESSURE SYSTEM WILL LINGER OVER THE GREAT LAKES INTO NEXT WEEK. PERIODIC DISTURBANCES WILL SUPPORT DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH SATURDAY/... CLDS BCMG BKN ATTM...LEADING TO PARTIAL INSOLATION OF A VERY MOIST AND WKLY-CAPPED AMS. A PLUME OF STEEPER MID-LVL LAPSE RATES IS SPREADING ACRS SRN HALF OF FCST AREA...SUPPLEMENTED FURTHER BY H5 COLD POOL MOVG SEWD FROM MI IN ASSOCIATION WITH APRCHG SHRTWV TROF. THIS COLD POOL WILL AID IN DVLPMT OF TWO FOCUSED AREAS OF CNVCTN. ONE CLUSTER HAS BCM MORE VIGOROUS AS OF 15Z IN VCTY OF KERI. THESE TSTMS WILL MOVE EWD AND WILL RMN GENLY ELEVATED OWING TO COOL LOW-LVL TEMPS. A FEW OF THESE TSTMS MAY GRAZE NRN ZONES. SECOND CLUSTER IS SHOWING SIGNS OF DVLPMT IN SERN OH AND NRN WV... ONLY SLGTLY AHD OF THEIR DVLPMT IN HI-RES MODELS. THIS CNVCTN IS LOCATED IN PLUME OF STEEPER LAPSE RATES...HIGHER BNDRY-LYR MSTR AND BETTER INSOLATION. GIVEN AMPLE BULK SHEAR FOR ORGANIZED UPDRAFTS...THIS CLUSTER XPCD TO POSE GREATER THREAT OF SVR WX THIS AFTN AS HEATING CONTS. STRAIGHT-LINE HODOGRAPHS SUGGEST VERY LOW RISK OF TORNADOES...BUT ENVIRONMENTAL CONDS FAVOR DMGG WIND GUSTS AND HAIL. PCPN WILL SPREAD SEWD THIS EVE. RENEWED SHWRS MAY DVLP LATE TNGT VCTY KCLE AND KERI AND COULD IMPACT NWRN ZONES. CLD CVR WILL LMT COOLING A BIT...BUT MINIMA SHOULD APRCH DEWPT TEMPS OVNGT. A BIT OF FOG THUS WILL BE PSBL. LOW-LVL AMS WILL NOT CHG ON SAT...BUT LAPSE RATES XPCD TO BE WKR. THUS...WEAKER INSTBY WILL NOT FAVOR SVR WX TMW. BUT TSTMS STILL LKLY TO DVLP...SPCLY ALONG A STALLED FRONTAL BNDRY FROM NR KERI- KAKR. POPS WERE INCRD TO LKLY CATEGORY IN NWRN-WRN ZONES AS A RESULT. MAXIMA WILL BE IN THE 70S AREAWIDE. UPDATE...KRAMAR && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... UPPER LEVEL CUT OFF LOW CONTINUES UNUSUAL RETROGRESSION SOUTHWEST THROUGH THIS PERIOD. SURFACE LOW FOLLOWS SUIT...SLIDING OVER OHIO VALLEY. COLD POOL ALOFT ASSOCIATED WITH H5 LOW OF -12C TO -14C DRIFTS SOUTHWEST AS WELL. THIS WILL AID IN DIURNAL CLOUDS AND PRECIP. WENT WITH DIURNAL TREND IN POPS. ANY LINGERING PRECIP IN EVENING TO BE SHOWERS AND WITH ADDED DAYTIME INSTABILITY BROUGHT IN CHANCE THUNDER. MODELS AGREE ON SOUTHWEST RETROGRESSION OF THE H5 LOW BUT PINPOINTING HIGHEST POPS AT THIS TIME DIFFICULT. BOTH NAM AND GFS SUGGESTING LIKELY POPS LATE AFTERNOON ON SATURDAY AND SUNDAY. HOWEVER...POSITIONING OF LIKELY POPS DIFFERENT DEPENDING ON MODEL. OPTED TO KEEP POPS IN THE HIGH CHC CATEGORY DUE TO UNCERTAINTY. && .LONG TERM /MONDAY THROUGH THURSDAY/... SAME OLE-SAME OLE WITH H5 LOW CONTINUING OVER CENTRAL OHIO VALLEY. LOW LEVEL MOISTURE FIELD IN PLACE AND...WITH CONTINUED COOL POOL ALOFT...EXPECT MORE DIURNAL ENHANCEMENT OF PRECIP. IN FACT...SURE LOOKS LIKE WE NEVER EXPERIENCE AN AIR MASS CHANGE. UPPER LOW GRADUALLY FILLS AND MOVES NORTHWARD BY END OF PERIOD AND EXTENSION OF BERMUDA HIGH THEN EXTENDS WESTWARD. CONTINUED CHANCE SHOWERS AND THE POSSIBILITY OF AFTERNOON OR EVENING THUNDERSTORM. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... MAINLY IFR CONDS WITH EITHER LOW CIGS OR LOW VIS ACRS THE RGN THIS MRNG. CONDS ARE EPXD TO GRDLY IMPROVE TO MVFR LATER THIS MRNG...AND VFR BY AFTN. SCT SHWRS/TSTMS ARE EXPD ONCE AGAIN TDA. MENTIONED VCSH IN THE TAFS...BUT DUE TO QNABLE COVG AND TIMING OF CNVCTN...LEFT OUT MENTION OF TSTMS ATTM. PCPN SHOULD GRDLY DMNSH THIS EVE...WITH MVFR TO IFR BR/FG DVLPG AGAIN LT TNGT. OUTLOOK.../SATURDAY THROUGH TUESDAY/... RESTRNS IN SHWRS AND TSTMS ARE EXPD THRU THE PD AS SEVERAL DISTURBANCES MOVE ACRS THE RGN. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 28, 8:52 AM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 852 AM EDT FRI JUN 28 2013 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-023-029-031- 073>076-WVZ001>004-012-021>023-041-291300- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER- ALLEGHENY-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 852 AM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE STRONGER STORMS ARE EXPECTED DURING THE AFTERNOON WITH THE MAIN SEVERE THREAT BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ007>009-013>016-022-291300- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG- 852 AM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. VERY HEAVY RAINFALL AND FLASH FLOODING THURSDAY HAS LEFT SOIL CONDITIONS SATURATED. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. HEAVY RAINFALL FROM THESE STORMS WOULD LEAD TO A LOCALIZED FLASH FLOOD RISK THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MANNING
In the hours before
Special weather statement, Jun 28, 12:01 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1201 PM EDT FRI JUN 28 2013 PAZ029-WVZ002-281630- BROOKE WV-WASHINGTON PA- 1201 PM EDT FRI JUN 28 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BROOKE AND WEST CENTRAL WASHINGTON COUNTIES... AT 1156 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRILLIANT... MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WINDSOR HEIGHTS... WELLSBURG... BETHANY... FRANKLIN... AVELLA... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4030 8059 4031 8036 4018 8033 4018 8068 MANNING
Special weather statement, Jun 28, 12:24 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1224 PM EDT FRI JUN 28 2013 OHZ059-PAZ029-031-WVZ004-281715- BELMONT OH-GREENE PA-MARSHALL WV-WASHINGTON PA- 1224 PM EDT FRI JUN 28 2013 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BELMONT...EXTREME SOUTHWESTERN WASHINGTON...NORTHERN MARSHALL AND WESTERN GREENE COUNTIES... AT 1219 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF SHADYSIDE...MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GLENDALE... MCMECHEN... MOUNDSVILLE... SHERRARD... GLEN EASTON... LONE OAK... DALLAS... CAMERON... ROCKLICK... RYERSON STATION... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 3999 8027 3979 8029 3985 8080 4003 8073 MANNING
Special weather statement, Jun 28, 12:25 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1225 PM EDT FRI JUN 28 2013 PAZ029-281700- WASHINGTON PA- 1225 PM EDT FRI JUN 28 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WASHINGTON COUNTY... AT 1224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WASHINGTON... MOVING EAST AT 25 MPH. WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ENTERPRISE... WASHINGTON... BENTLEYVILLE... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4021 7994 4003 7995 4008 8039 4026 8035 MANNING
Local storm report, Jun 28, 12:27 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1227 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HAIL JACOBSBURG 39.97N 80.90W
06/28/2013 M1.00 INCH BELMONT OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ1302229
DARNLEYSpecial weather statement, Jun 28, 12:35 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1235 PM EDT FRI JUN 28 2013
OHZ068-281700-
NOBLE OH-
1235 PM EDT FRI JUN 28 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NOBLE COUNTY...
AT 1233 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
CUMBERLAND...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BELLE VALLEY... WOLF RUN STATE PARK...
CALDWELL... DUDLEY...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 3984 8168 3977 8133 3959 8135 3961 8142
3963 8143 3963 8146 3964 8146 3963 8147
3969 8165 3975 8165 3975 8169
MANNINGSpecial weather statement, Jun 28, 12:38 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1238 PM EDT FRI JUN 28 2013
OHZ057-281715-
MUSKINGUM OH-
1238 PM EDT FRI JUN 28 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MUSKINGUM COUNTY...
AT 1233 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF DILLON STATE PARK...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DILLON STATE PARK... EAST FULTONHAM... DRAKE...
ZANESVILLE... DUNCAN FALLS... PHILO...
BRIDGEVILLE... BLUE ROCK STATE PARK...
CHANDLERSVILLE...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 3996 8223 3996 8220 4005 8220 4001 8179
3979 8185 3985 8217 3990 8217 3991 8223
3992 8224 3995 8224
MANNINGThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:25 PM EDT | Special Weather Statement | PBZ | Washington | 35 min |
| Jun 28, 12:41 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 49 min |
| Jun 28, 12:43 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 47 min |
| Jun 28, 12:46 PM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Jun 28, 1:06 PM EDT | Special Weather Statement | PBZ | Washington | 39 min |
| Jun 28, 1:10 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 50 min |
| Jun 28, 1:12 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Washington, Westmoreland | 63 min |
| Jun 28, 1:22 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 68 min |
| Jun 28, 1:33 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 57 min |
| Jun 28, 1:45 PM EDT | Flash Flood Warning | PBZ | Fayette | 2 hr |
| Jun 28, 2:14 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 46 min |
| Jun 28, 2:19 PM EDT | Special Weather Statement | PBZ | Westmoreland | 26 min |
| Jun 28, 2:20 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 55 min |
| Jun 28, 2:47 PM EDT | Special Weather Statement | PBZ | Jefferson | 43 min |
| Jun 28, 2:50 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 55 min |
| Jun 28, 2:55 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Jun 28, 3:01 PM EDT | Special Weather Statement | PBZ | Butler, Lawrence | 44 min |
| Jun 28, 3:08 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence | 67 min |
| Jun 28, 3:39 PM EDT | Areal Flood Warning | PBZ | Fayette, Washington | 3 hr |
| Jun 28, 4:04 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 41 min |
| Jun 28, 4:28 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 47 min |
| Jun 28, 4:36 PM EDT | Flash Flood Warning | PBZ | Indiana | 3 hr |
| Jun 28, 4:36 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 39 min |
| Jun 28, 4:45 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 45 min |
| Jun 28, 4:58 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 62 min |
| Jun 28, 5:35 PM EDT | Areal Flood Advisory | PBZ | Allegheny | 3 hr |
| Jun 28, 5:43 PM EDT | Special Weather Statement | PBZ | Westmoreland | 47 min |
| Jun 28, 6:10 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 65 min |
| Jun 27, 8:18 PM EDT | Special Weather Statement | PBZ | Muskingum | 42 min |
| Jun 28, 11:09 AM EDT | Special Weather Statement | PBZ | Guernsey | 36 min |
| Jun 28, 11:42 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey | 48 min |
| Jun 28, 11:59 AM EDT | Special Weather Statement | PBZ | Muskingum | 31 min |
| Jun 28, 12:35 PM EDT | Special Weather Statement | PBZ | Noble | 25 min |
| Jun 28, 12:38 PM EDT | Special Weather Statement | PBZ | Muskingum | 37 min |
| Jun 28, 12:51 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 24 min |
| Jun 28, 12:58 PM EDT | Flash Flood Warning | PBZ | Belmont | 3 hr |
| Jun 28, 1:19 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Noble | 56 min |
| Jun 28, 3:14 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Jefferson | 61 min |
| Jun 28, 3:24 PM EDT | Special Weather Statement | PBZ | Coshocton, Tuscarawas | 51 min |
| Jun 28, 6:36 PM EDT | Special Weather Statement | PBZ | Guernsey | 24 min |
| Jun 28, 11:51 AM EDT | Special Weather Statement | PBZ | Tucker | 39 min |
| Jun 28, 12:01 PM EDT | Special Weather Statement | PBZ | Brooke | 29 min |
| Jun 28, 12:24 PM EDT | Special Weather Statement | PBZ | Marshall | 51 min |
| Jun 28, 1:59 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Wetzel | 61 min |
| Jun 28, 2:35 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 70 min |
| Jun 28, 2:37 PM EDT | Flash Flood Warning | PBZ | Marion | 83 min |
| Jun 28, 3:26 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 34 min |
| Jun 28, 4:22 PM EDT | Special Weather Statement | PBZ | Hancock | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.